Maybe these drugs aren't for me. I was increased to 20 mg from 10 mg due to depression. I'm now being increased from 20 to 30 mg due to depression. I'm not a depressed person, an anxious/obsessive person, which was the reason for the drug. Will this get better or should I just throw in the towel? My G.P. said this drug can worsen depression as a side effect. The P. Doc says it's me and it's not!
Some people take longer to adjust and maybe you are not at the clinical dose yet or the dose the doctor is considering for you. It has taken as long as six weeks for me to adjust to a new psych med.
If you are really sure that this isn't the drug for you; go back to your pdoc and just say that. I know some of them won't change meds until they have been given a fair shot.
You didn't mention when you next appointment is with your pdoc. Give it a chance unless the side effects are interfering with your daily living. If they are then by all means, tell your doctor what you are feeling and that this is making you feel worse. By the way, you didn't mention if it is helping your anxiety... or obsessive components of your problem.
I have a pdoc who doesn't like to do changes too frequently because they can screw you all up. He pretty much insists that I give meds 6-8 weeks. After that he will listen to what I have to say and also drills me on how I am feeling and what the problems are or new symptoms or worsening symptoms.
I wish you the best and if you can give it another week or until your next appt. try to hang in there. Please also let us know how you are doing along the way so we can continue to support you as best we can. Take good care and be well.
My personal experience of Celexa is that it worked for my depression for many, many years but did nothing to counteract the anxiety and OCD.
Do you mean that since being on the drug you have experienced depression whilst prior to taking it you were anxious/obsessive?
If you could let us know then might shed more light on it.
I don' like your P.doc's attitude either - each person has a unique chemistry therefore how a drug works is unique to the person - if it don't work, then the drug and you are not compatible. I think anyone who makes such statements has to be pulled up on it. The fact that we have anxiety no doubt makes us impatient folk but there is absolutely no need to take such a condescending attitude - not helpful patient-doctor attitude.
Hi hun, sorry to hear you are still suffering... It would be a good idea to give it another couple of weeks if you can manage? Otherwise, a friend of mine takes Escitalopram - which is supposed to target anxiety rather than just depression. Maybe if things don't work out with the Citalopram this could be worth a try? Try to keep your chin up : )
Hey Graceyc and other Readers: It's me: AnnieB... Okay, what I've been up to med-wise (and it's working!) To recap, had been on Cipralex 10 to 20 mg for approx. 5 years; untoward side effects but thought maybe I should just put up with them. When weaned from the Cipralex a year ago -- bad weaning effects!!! :-( including insomnia; so was prescribed 50 mg SeroquelXR for sleep and back on the Cipralex... recently came to the conclusion that it HAS to get better than this (was in quite a slump for awhile again) .. Now: weaning from Cipralex - am down to 5 mg at night with the 50mg SeroquelXR... sleep is good.
Finally am trying Prozac (the med that was suggested to me: GET THIS!!! : 15 years ago by the first psychotherapist I'd went to) AT the time, a friend had given me some scary things to read about Prozac and another had had a bad experience with it (She said she'd seen spiders descending from the ceiling); so, being completely new to the medication arena and very hesitant to take ANY meds in general..I declined to pursue his suggestion. NOW GET THIS: Have been taking the above for sleep as I mentioned (SeroquelXR 50mg); weaning from the Cipralex, as mentioned also, and have gotten the courage up to add Prozac in the morning: 20 mg. Graceyc... I don't feel 'perfect' or anything; am not proclaiming that; however: I HAVE NOT FELT THIS GOOD HEALTH-WISE IN 26 years!!! Now, I could think: Crap! I could have saved myself 15 years of suffering had I taken the Prozac initially (it may be the 'One' for my physiological/psychological make-up) but somewhere inside me, I believe things happen for a reason and I have to trust, not naively, but honestly, that things just are occurring for me as they should (a variety of reasons, too long to relay). Am keeping my fingers crossed that this isn't just a coincidence (have been employing a lot of Chronic Fatigue Syndrome strategies of resting and pacing myself too!) and that this 'feeling better than I can remember' is going to last. I hope you find the right meds. Up til now; the meds have been hellish; both on them, and weaning from them... I hope you find what helps you!!! I hope everyone who is seeking finds their personal answers! I'm hoping this isn't a 'fluke' and this lasts for me. Mind you, i have had this weird eye twitch thing going on for a few months now... Am hoping it's not the SeroquelXR for sleep and a 'tardive dyskinesia' type of side effect. I would point my finger at that right away; but I question it as both my spouse and daughter had an eye twitch right around the same time we all got a bad case of the flu this past end of February/beginning of March... their's went away..mine has stayed with me since then, frequently having my lower right eye lid twitching throughout the day. I'll have to figure out what may be causing that: the typical things as I've found as reasons on different health sites or the med? Okay, that's probably waaaaaaaaaay too much info (hope you can manage to sort through it all!)... but haven't been on in awhile and wanted to share. Sorry for my longwindedness... I wish you could feel a moment of relief; a moment of the health-i-ness I'm experiencing right now so you know what you're aiming for... I didn't even know what feeling half decently meant any more so much time has passed in struggle and striving to find a semblance of health both mentally and physically. Will keep you posted... You're all in my thoughts and my meditative visualizations as you strive toward well-being. Hang in there Graceyc; and everyone else; your answers will appear in time;
Hoping As Soon As Can Be, AnnieBHappy
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Nov 2009 • 2 answers
Posted 24 May 2012 • 4 answers
Posted 24 Apr 2013 • 4 answers
I usually take my celexa at 7am but the last few days I've taken it all different times by accident?
Posted 29 Oct 2013 • 1 answer
Posted 7 Nov 2014 • 1 answer